What should I expect the withdrawal symtoms to be???
You are suppose to wean off Prednisone so to not have withdrawal symptoms. Please contact the prescribing doctor concerning the stopping of this medication.
Hi i agree with Laurie. We could advise better if we knew how long the course was and at what dose, but generally steroid use should not be stopped abruptly. "Tapering the drug gives the adrenal glands time to return to their normal patterns of secretion. (It may take a period of time for things to get completely back to normal). How quickly steroids can be tapered depends on continued control of the underlying disease with decreasing doses, and on how quickly our body adjusts to the need to produce its own hormones. Unfortunately, tapering may not always completely prevent withdrawal symptoms. Present thinking suggests that steroid withdrawal may involve many factors, including a true physiological dependence on corticosteroids. Restarting (or increasing dosage) may be the only solution" (taken from medicinenet.com).
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jan 2013 • 3 answers
Updated 4 days ago • 7 answers
Harvoni - What types of withdrawal symptoms? I just took my last pill yesterday and was not prepared
Updated 2 Sep 2015 • 1 answer
Updated 4 Oct 2018 • 3 answers
Updated 12 Nov 2018 • 1 answer